Spotting after starting progesterone
by Heidi Berg
I started using progesterone cream about 4 months ago. I am 32 years old, and have had extreme PMS for years. I'm quite positive that I am estrogen dominant. I started noticing a few black, coarse hairs coming in on my chin that I have had to start plucking. Also, I have been experiencing noticeable hair loss. I thought that it might be time to start using some progesterone, assuming that my hormones are out of balance. I started out using 1/4 tsp. twice a day (40 mg. per day), and didn't notice much of a change in things. I recently upped my usage to 1/2 tsp. twice a day (80 mg. per day), and I am all of a sudden experiencing some spotting. I upped the dosage about two weeks ago, and as I said, have started spotting. I also noticed that my breasts got extremely sore and tender much sooner than normal, and then I started the spotting. My normal period isn't due to start for another two weeks, and I'm wondering if the upped dosage of progesterone has caused the breast soreness and spotting. Has it made my estrogen surge because it's waking up the receptors?? Should I continue to use the cream as normal?? Is my dosage high enough?? Any help with these questions would be greatly appreciated.